MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC. VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number SSAX-16-I
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2007
Type of Reportable Event Malfunction
Event or Problem Description
On or about (b)(6) 2007, plaintiff underwent placement of defendants' vortex port catheter device, with model number ssax-16-1, and lot number 27839.The vortex was implanted by dr.(b)(6), at (b)(6) hospital (b)(6).On or about (b)(6) 2007, plaintiff presented to (b)(6) hospital (b)(6) for removal of the vortex given the device was no longer needed and was not flushing properly.On or about (b)(6) 2007, dr.(b)(6) attempted to remove the vortex device, and while he was able to remove the port body itself, he discovered that the catheter portion of the device had fractured and migrated.Plaintiff underwent imaging, which confirmed a fragment of the fractured catheter remained in his body.On or about (b)(6) 2007, plaintiff presented to (b)(6) hospital in (b)(6) to undergo retrieval of the fractured catheter fragment.The retrieval procedure was performed by dr.(b)(6), and she was able to successfully retrieve the entire catheter fragment.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key24465480
Report Number1319211-2026-00053
Device Sequence Number10308307
Product Code LJT
UDI-Device IdentifierH787SSAX16I0
UDI-PublicH787SSAX16I0
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K032557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSSAX-16-I
Device Lot Number27839
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer05/10/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale